Alert archive / Texas / High Surf Advisories in 2017

High Surf Advisory 2, NWS Brownsville, TX

June 20, 2017Kenedy County, Texas

NWS Brownsville, TX issued this high surf advisory at Jun 20, 2017, 2:55 PM CDT for Kenedy County, Texas. It took effect at Jun 21, 2017, 5:00 AM CDT. It was in force for 29 hr.

The area

The counties it named.

The facts

Issued
Jun 20, 2017, 2:55 PM CDT (19:55 UTC)
In effect from
Jun 21, 2017, 5:00 AM CDT
Expired
Jun 22, 2017, 9:52 AM CDT
In force
29 hr
Issued by
NWS Brownsville, TX

County Kenedy County, TX

The radar

The Corpus Christi radar (KCRP), 96 km from the middle of the area, began a volume at 19:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 7.9 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2017-06-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1046 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2017-06-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 26 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1046 J/kg
Mixed-layer CIN
-50 J/kg
Mixed-layer LCL
989 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
26 m²/s²
0-3 km storm-relative helicity
25 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.3

Open this sounding in Storm Lab

The text

As transmitted.

533 
WHUS44 KBRO 201955
CFWBRO

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
255 PM CDT TUE JUN 20 2017

...DANGEROUS RIP CURRENTS AND HIGH SURF TO DEVELOP FROM TROPICAL 
STORM CINDY LATE TONIGHT AND WEDNESDAY...

.BUILDING SWELL FROM TROPICAL STORM CINDY WILL BE DIRECTED TOWARDS
THE LOWER TEXAS COAST TONIGHT AND WEDNESDAY. THESE LARGER SWELLS
WILL CREATE DANGEROUS RIP CURRENTS AND HIGH SURF ALONG WITH TIDAL
OVERWASH NEARING THE BASE OF DUNES. 

TXZ251-256-257-210400-
/O.NEW.KBRO.SU.Y.0002.170621T1000Z-170622T0000Z/
/O.NEW.KBRO.CF.S.0006.170621T1000Z-170622T0000Z/
/O.NEW.KBRO.RP.S.0003.170621T1000Z-170622T0000Z/
KENEDY-COASTAL WILLACY-COASTAL CAMERON-
255 PM CDT TUE JUN 20 2017

...HIGH SURF ADVISORY IN EFFECT FROM 5 AM TO 7 PM CDT WEDNESDAY...
...HIGH RIP CURRENT RISK IN EFFECT FROM LATE TONIGHT THROUGH
WEDNESDAY EVENING...

...HIGH RISK OF RIP CURRENTS, HIGH SURF AND COASTAL FLOODING TO 
DEVELOP FROM TROPICAL STORM CINDY LATE TONIGHT AND WEDNESDAY...

* COASTAL FLOODING...TIDAL OVERWASH REACHING THE DUNES.

* WAVES AND SURF...BREAKERS REACHING 6 FEET OR HIGHER ESPECIALLY
  NEAR JETTIES.

* TIMING...LATE TONIGHT AND WEDNESDAY.

* IMPACTS...MINOR COASTAL FLOODING IS POSSIBLE WITH DRIVING
  CONDITIONS ALONG THE BEACH NOT RECOMMENDED. BEACH UMBRELLAS AND
  ANY OTHER STRUCTURES SET UP ALONG THE BEACH MAY BE INUNDATED BY
  WAVE RUN UP. STRONG AND POTENTIALLY LIFE THREATENING RIP
  CURRENTS AND POUNDING SURF WILL OCCUR ALONG THE LOWER TEXAS 
  COASTAL BEACHES MAKING IT DANGEROUS FOR SWIMMERS AND BEACHGOERS 
  EVEN ALONG THE IMMEDIATE SHORE LINE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING LOCALIZED BEACH EROSION AND
DANGEROUS SWIMMING CONDITIONS.

THERE IS A HIGH RISK OF RIP CURRENTS.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE
SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS...
JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS...BEACH PATROL
FLAGS AND SIGNS.

IF YOU BECOME CAUGHT IN A RIP CURRENT...YELL FOR HELP. REMAIN
CALM...DO NOT EXHAUST YOURSELF AND STAY AFLOAT WHILE WAITING FOR
HELP. IF YOU HAVE TO SWIM OUT OF A RIP CURRENT...SWIM PARALLEL TO
SHORE AND BACK TOWARD THE BEACH WHEN POSSIBLE. DO NOT ATTEMPT TO
SWIM DIRECTLY AGAINST A RIP CURRENT AS YOU WILL TIRE QUICKLY. 

&&

$$
7 follow-up statements
608 
WHUS44 KBRO 210253 AAA
CFWBRO

COASTAL HAZARD MESSAGE...UPDATED
NATIONAL WEATHER SERVICE BROWNSVILLE TX
953 PM CDT TUE JUN 20 2017

...DANGEROUS RIP CURRENTS AND HIGH SURF TO DEVELOP FROM TROPICAL
STORM CINDY LATE TONIGHT AND WEDNESDAY...

.BUILDING SWELL FROM TROPICAL STORM CINDY WILL BE DIRECTED TOWARDS
THE LOWER TEXAS COAST TONIGHT AND WEDNESDAY. THESE LARGER SWELLS 
WILL CREATE DANGEROUS RIP CURRENTS AND HIGH SURF ALONG WITH TIDAL 
OVERWASH NEARING THE BASE OF DUNES.

TXZ251-256-257-210930-
/O.CON.KBRO.SU.Y.0002.170621T1000Z-170622T0000Z/
/O.CON.KBRO.CF.S.0006.170621T1000Z-170622T0000Z/
/O.CON.KBRO.RP.S.0003.170621T1000Z-170622T0000Z/
KENEDY-COASTAL WILLACY-COASTAL CAMERON-
953 PM CDT TUE JUN 20 2017

...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 5 AM TO 7 PM CDT
WEDNESDAY...
...HIGH RIP CURRENT RISK REMAINS IN EFFECT FROM 5 AM CDT
WEDNESDAY THROUGH WEDNESDAY EVENING...

* COASTAL FLOODING...TIDAL OVERWASH REACHING THE DUNES.

* WAVES AND SURF...BREAKERS REACHING 6 FEET OR HIGHER ESPECIALLY 
  NEAR JETTIES. 

* TIMING...LATE TONIGHT AND WEDNESDAY.

* IMPACTS...MINOR COASTAL FLOODING IS POSSIBLE WITH DRIVING 
  CONDITIONS ALONG THE BEACH NOT RECOMMENDED. BEACH UMBRELLAS 
  AND ANY OTHER STRUCTURES SET UP ALONG THE BEACH MAY BE 
  INUNDATED BY WAVE RUN UP. STRONG AND POTENTIALLY LIFE 
  THREATENING RIP CURRENTS AND POUNDING SURF WILL OCCUR ALONG 
  THE LOWER TEXAS COASTAL BEACHES MAKING IT DANGEROUS FOR 
  SWIMMERS AND BEACHGOERS EVEN ALONG THE IMMEDIATE SHORE LINE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING LOCALIZED BEACH EROSION AND
DANGEROUS SWIMMING CONDITIONS.

THERE IS A HIGH RISK OF RIP CURRENTS.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE
SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS...
JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS...BEACH PATROL
FLAGS AND SIGNS.

IF YOU BECOME CAUGHT IN A RIP CURRENT...YELL FOR HELP. REMAIN
CALM...DO NOT EXHAUST YOURSELF AND STAY AFLOAT WHILE WAITING FOR
HELP. IF YOU HAVE TO SWIM OUT OF A RIP CURRENT...SWIM PARALLEL TO
SHORE AND BACK TOWARD THE BEACH WHEN POSSIBLE. DO NOT ATTEMPT TO
SWIM DIRECTLY AGAINST A RIP CURRENT AS YOU WILL TIRE QUICKLY.

&&

$$
980 
WHUS44 KBRO 210917
CFWBRO

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
417 AM CDT WED JUN 21 2017

...DANGEROUS RIP CURRENTS AND HIGH SURF WILL CONTINUE THROUGH 
THIS EVENING...

.TROPICAL STORM CINDY WILL CONTINUE TO MOVE INTO THE NORTHWEST 
GULF TODAY. SWELLS GENERATED BY THIS SYSTEM ARE EXPECTED TO 
INCREASE THIS MORNING. THESE LARGER SWELLS WILL CREATE DANGEROUS 
RIP CURRENTS AND HIGH SURF ALONG WITH TIDAL OVERWASH NEARING 
DUNELINE.

TXZ251-256-257-211815-
/O.CON.KBRO.SU.Y.0002.170621T1000Z-170622T0000Z/
/O.CON.KBRO.CF.S.0006.170621T1000Z-170622T0000Z/
/O.CON.KBRO.RP.S.0003.170621T1000Z-170622T0000Z/
KENEDY-COASTAL WILLACY-COASTAL CAMERON-
417 AM CDT WED JUN 21 2017

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING...
...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH THIS EVENING...

...COASTAL IMPACTS WILL CONTINUE THROUGH THE DAY...

* COASTAL FLOODING...TIDAL OVERWASH REACHING THE DUNES.

* WAVES AND SURF...BREAKERS REACHING 6 FEET OR HIGHER ESPECIALLY 
  NEAR JETTIES. 

* TIMING...THROUGH WEDNESDAY EVENING.

* IMPACTS...MINOR COASTAL FLOODING IS POSSIBLE WITH DRIVING 
  CONDITIONS ALONG THE BEACH NOT RECOMMENDED. BEACH UMBRELLAS 
  AND ANY OTHER STRUCTURES SET UP ALONG THE BEACH MAY BE 
  INUNDATED BY WAVE RUN UP. STRONG AND POTENTIALLY LIFE 
  THREATENING RIP CURRENTS AND POUNDING SURF WILL OCCUR ALONG 
  THE LOWER TEXAS COASTAL BEACHES MAKING IT DANGEROUS FOR 
  SWIMMERS AND BEACHGOERS EVEN ALONG THE IMMEDIATE SHORE LINE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING LOCALIZED BEACH EROSION AND
DANGEROUS SWIMMING CONDITIONS.

THERE IS A HIGH RISK OF RIP CURRENTS.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE
SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS...
JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS...BEACH PATROL
FLAGS AND SIGNS.

IF YOU BECOME CAUGHT IN A RIP CURRENT...YELL FOR HELP. REMAIN
CALM...DO NOT EXHAUST YOURSELF AND STAY AFLOAT WHILE WAITING FOR
HELP. IF YOU HAVE TO SWIM OUT OF A RIP CURRENT...SWIM PARALLEL TO
SHORE AND BACK TOWARD THE BEACH WHEN POSSIBLE. DO NOT ATTEMPT TO
SWIM DIRECTLY AGAINST A RIP CURRENT AS YOU WILL TIRE QUICKLY.

&&

$$

69
704 
WHUS44 KBRO 211715
CFWBRO

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1215 PM CDT WED JUN 21 2017

...DANGEROUS RIP CURRENTS AND HIGH SURF WILL CONTINUE THROUGH
THIS EVENING...

.TROPICAL STORM CINDY CONTINUES MOVING ACROSS THE NORTHWEST GULF
OF MEXICO HEADING TOWARDS THE UPPER TEXAS COAST. LARGE WAVES AND
SWELL CONTINUE TO BE GENERATED AND DIRECTED TOWARDS THE LOWER
TEXAS COAST. DANGEROUS RIP CURRENTS AND HIGH SURF ALONG WITH 
TIDAL OVERWASH NEARING DUNE LINE WILL CONTINUE THE REMAINDER OF 
THE AFTERNOON AND MAY HAVE TO BE EXTENDED THROUGH THURSDAY 
MORNING. 

TXZ251-256-257-220000-
/O.CON.KBRO.SU.Y.0002.000000T0000Z-170622T0000Z/
/O.CON.KBRO.CF.S.0006.000000T0000Z-170622T0000Z/
/O.CON.KBRO.RP.S.0003.000000T0000Z-170622T0000Z/
KENEDY-COASTAL WILLACY-COASTAL CAMERON-
1215 PM CDT WED JUN 21 2017

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING...
...HIGH RIP CURRENT RISK REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING...
...MINOR COASTAL FLOODING OR TIDAL OVER WASH CONTINUES
THROUGH 7 PM...

* COASTAL FLOODING...TIDAL OVERWASH REACHING THE DUNES.

* WAVES AND SURF...BREAKERS REACHING 6 FEET OR HIGHER ESPECIALLY 
  NEAR JETTIES. 

* TIMING...THROUGH WEDNESDAY EVENING.

* IMPACTS...MINOR COASTAL FLOODING IS POSSIBLE WITH DRIVING 
  CONDITIONS ALONG THE BEACH NOT RECOMMENDED. BEACH UMBRELLAS 
  AND ANY OTHER STRUCTURES SET UP ALONG THE BEACH MAY BE 
  INUNDATED BY WAVE RUN UP. STRONG AND POTENTIALLY LIFE 
  THREATENING RIP CURRENTS AND POUNDING SURF WILL OCCUR ALONG 
  THE LOWER TEXAS COASTAL BEACHES MAKING IT DANGEROUS FOR 
  SWIMMERS AND BEACHGOERS EVEN ALONG THE IMMEDIATE SHORE LINE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING LOCALIZED BEACH EROSION AND
DANGEROUS SWIMMING CONDITIONS.

THERE IS A HIGH RISK OF RIP CURRENTS.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE
SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS...
JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS...BEACH PATROL
FLAGS AND SIGNS.

IF YOU BECOME CAUGHT IN A RIP CURRENT...YELL FOR HELP. REMAIN
CALM...DO NOT EXHAUST YOURSELF AND STAY AFLOAT WHILE WAITING FOR
HELP. IF YOU HAVE TO SWIM OUT OF A RIP CURRENT...SWIM PARALLEL TO
SHORE AND BACK TOWARD THE BEACH WHEN POSSIBLE. DO NOT ATTEMPT TO
SWIM DIRECTLY AGAINST A RIP CURRENT AS YOU WILL TIRE QUICKLY.

&&

$$
602 
WHUS44 KBRO 212348
CFWBRO

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
648 PM CDT WED JUN 21 2017

...DANGEROUS RIP CURRENTS AND HIGH SURF WILL CONTINUE THROUGH
TONIGHT...

.TROPICAL STORM CINDY IS HEADING TOWARDS THE UPPER TEXAS AND
SOUTHWEST LOUISIANA COASTLINE. LARGE WAVES AND SWELLS CONTINUE TO
BE GENERATED AND DIRECTED TOWARDS THE LOWER TEXAS COAST. 
DANGEROUS RIP CURRENTS AND HIGH SURF ALONG WITH TIDAL OVERWASH 
NEARING THE DUNE LINE WILL CONTINUE TONIGHT THROUGH THURSDAY 
MORNING.

TXZ251-256-257-220800-
/O.EXT.KBRO.SU.Y.0002.000000T0000Z-170622T1500Z/
/O.EXT.KBRO.CF.S.0006.000000T0000Z-170622T1500Z/
/O.EXT.KBRO.RP.S.0003.000000T0000Z-170623T0000Z/
KENEDY-COASTAL WILLACY-COASTAL CAMERON-
648 PM CDT WED JUN 21 2017

...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 10 AM CDT THURSDAY...
...HIGH RIP CURRENT RISK NOW IN EFFECT THROUGH THURSDAY EVENING...
...MINOR TIDAL OVERWASH THROUGH THURSDAY MORNING...

* COASTAL FLOODING...MINOR TIDAL OVERWASH REACHING THE DUNES.

* WAVES AND SURF...BREAKERS REACHING 6 FEET OR HIGHER ESPECIALLY 
  NEAR THE JETTIES. 

* TIMING...THROUGH THURSDAY MORNING.

* IMPACTS...MINOR COASTAL FLOODING IS POSSIBLE WITH DRIVING 
  CONDITIONS ALONG THE BEACH NOT RECOMMENDED. BEACH UMBRELLAS 
  AND ANY OTHER STRUCTURES SET UP ALONG THE BEACH MAY BE 
  INUNDATED BY WAVE RUN UP. STRONG AND POTENTIALLY LIFE 
  THREATENING RIP CURRENTS AND POUNDING SURF WILL OCCUR ALONG 
  THE LOWER TEXAS COASTAL BEACHES MAKING IT DANGEROUS FOR 
  SWIMMERS AND BEACHGOERS EVEN ALONG THE IMMEDIATE SHORE LINE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING LOCALIZED BEACH EROSION AND
DANGEROUS SWIMMING CONDITIONS.

THERE IS A HIGH RISK OF RIP CURRENTS.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE
SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS...
JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS...BEACH PATROL
FLAGS AND SIGNS.

IF YOU BECOME CAUGHT IN A RIP CURRENT...YELL FOR HELP. REMAIN
CALM...DO NOT EXHAUST YOURSELF AND STAY AFLOAT WHILE WAITING FOR
HELP. IF YOU HAVE TO SWIM OUT OF A RIP CURRENT...SWIM PARALLEL TO
SHORE AND BACK TOWARD THE BEACH WHEN POSSIBLE. DO NOT ATTEMPT TO
SWIM DIRECTLY AGAINST A RIP CURRENT AS YOU WILL TIRE QUICKLY.

&&

$$

CASTILLO
932 
WHUS44 KBRO 220308
CFWBRO

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1008 PM CDT WED JUN 21 2017

...MINOR COASTAL FLOODING WILL DEVELOP AT LOCAL BEACHES 
LATE TONIGHT INTO EARLY THURSDAY MORNING...

.TROPICAL STORM CINDY IS HEADING TOWARDS THE UPPER TEXAS AND 
SOUTHWEST LOUISIANA COASTLINE. LARGE WAVES AND SWELLS CONTINUE TO 
BE GENERATED AND DIRECTED TOWARDS THE LOWER TEXAS COAST. MINOR
COASTAL FLOODING WILL DEVELOP LATE TONIGHT INTO EARLY THURSDAY
MORNING AS HIGH TIDE APPROACHES THURSDAY MORNING. IN ADDITION...DANGEROUS
RIP CURRENTS AND HIGH SURF ALONG WILL CONTINUE TONIGHT THROUGH 
THURSDAY MORNING.

TXZ251-256-257-221115-
/O.CAN.KBRO.CF.S.0006.000000T0000Z-170622T1500Z/
/O.NEW.KBRO.CF.Y.0001.170622T0308Z-170622T1500Z/
/O.CON.KBRO.SU.Y.0002.000000T0000Z-170622T1500Z/
/O.CON.KBRO.RP.S.0003.000000T0000Z-170623T0000Z/
KENEDY-COASTAL WILLACY-COASTAL CAMERON-
1008 PM CDT WED JUN 21 2017

...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 10 AM CDT THURSDAY...
...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT
THURSDAY...
...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH THURSDAY
EVENING...

* COASTAL FLOODING...PRIMARILY ACROSS GULF FACING BEACHES.

* WAVES AND SURF...BREAKERS REACHING 6 FEET OR HIGHER ESPECIALLY 
  NEAR THE JETTIES. 

* TIMING...COASTAL FLOODING WILL DEVELOP LATE TONIGHT INTO EARLY
  THURSDAY MORNING AS HIGH TIDES PEAK AT 439 AM THURSDAY. TIDES
  ARE CURRENTLY RUNNING ABOUT 2 FEET ABOVE NORMAL AND WITH HIGH
  TIDE WILL PRODUCE TIDES AT LEAST 2.5 FEET ABOVE MEAN LOWER LOW
  WATER ALONG SOUTH PADRE ISLAND AND BOCA CHICA BEACH. 

* IMPACTS...MINOR COASTAL FLOODING IS LIKELY WITH DRIVING 
  CONDITIONS ALONG THE BEACH NOT RECOMMENDED. BEACH UMBRELLAS AND 
  ANY OTHER STRUCTURES SET UP ALONG THE BEACH MAY BE INUNDATED BY 
  WAVE RUN UP. STRONG AND POTENTIALLY LIFE THREATENING RIP 
  CURRENTS AND POUNDING SURF WILL OCCUR ALONG THE LOWER TEXAS 
  COASTAL BEACHES MAKING IT DANGEROUS FOR SWIMMERS AND BEACHGOERS 
  EVEN ALONG THE IMMEDIATE SHORE LINE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN 
THE ADVISORY AREA...PRODUCING LOCALIZED BEACH EROSION AND 
DANGEROUS SWIMMING CONDITIONS.

A COASTAL FLOOD ADVISORY INDICATES THAT ONSHORE WINDS AND TIDES
WILL COMBINE TO GENERATE FLOODING OF LOW AREAS ALONG THE SHORE.

THERE IS A HIGH RISK OF RIP CURRENTS.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE
SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS...
JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS...BEACH PATROL
FLAGS AND SIGNS.

IF YOU BECOME CAUGHT IN A RIP CURRENT...YELL FOR HELP. REMAIN
CALM...DO NOT EXHAUST YOURSELF AND STAY AFLOAT WHILE WAITING FOR
HELP. IF YOU HAVE TO SWIM OUT OF A RIP CURRENT...SWIM PARALLEL TO
SHORE AND BACK TOWARD THE BEACH WHEN POSSIBLE. DO NOT ATTEMPT TO
SWIM DIRECTLY AGAINST A RIP CURRENT AS YOU WILL TIRE QUICKLY. 

&&

$$

CASTILLO
231 
WHUS44 KBRO 221059
CFWBRO

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
559 AM CDT THU JUN 22 2017

...MINOR COASTAL FLOODING AND HIGH SURF WILL CONTINUE THIS 
MORNING...

.TROPICAL STORM CINDY IS EXPECTED TO MAKE LAND FALL ACROSS THE 
UPPER TEXAS AND SOUTHWEST LOUISIANA COASTLINE LATER THIS MORNING. 
UNTIL THEN, OCCASIONALLY LARGE WAVES AND SWELLS WILL BE DIRECTED 
TOWARDS THE LOWER TEXAS COAST. MINOR COASTAL FLOODING, DANGEROUS 
RIP CURRENTS, AND HIGH SURF ALONG WILL CONTINUE THROUGH THURSDAY 
MORNING.

TXZ251-256-257-221900-
/O.CON.KBRO.CF.Y.0001.000000T0000Z-170622T1500Z/
/O.CON.KBRO.SU.Y.0002.000000T0000Z-170622T1500Z/
/O.CON.KBRO.RP.S.0003.000000T0000Z-170623T0000Z/
KENEDY-COASTAL WILLACY-COASTAL CAMERON-
559 AM CDT THU JUN 22 2017

...COASTAL FLOOD ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT THIS
MORNING...
...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT THIS
MORNING...
...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH THIS EVENING...

* COASTAL FLOODING...PRIMARILY ACROSS GULF FACING BEACHES.

* WAVES AND SURF...BREAKERS REACHING 5 FEET OR HIGHER ESPECIALLY 
  NEAR THE JETTIES. 

* TIMING...COASTAL FLOODING WILL CONTINUE THIS MORNING AS TIDES
  ARE CURRENTLY RUNNING ABOUT 2 FEET ABOVE NORMAL. ALTHOUGH HIGH
  TIDE HAS ALREADY OCCURRED, RESIDUAL TIDES WILL KEEP THE WATER
  LEVELS ELEVATED UNTIL CONDITIONS IMPROVE. 

* IMPACTS...MINOR COASTAL FLOODING IS LIKELY WITH DRIVING 
  CONDITIONS ALONG THE BEACH NOT RECOMMENDED. BEACH UMBRELLAS 
  AND ANY OTHER STRUCTURES SET UP ALONG THE BEACH MAY BE 
  INUNDATED BY WAVE RUN UP. STRONG AND POTENTIALLY LIFE 
  THREATENING RIP CURRENTS AND POUNDING SURF WILL OCCUR ALONG 
  THE LOWER TEXAS COASTAL BEACHES MAKING IT DANGEROUS FOR 
  SWIMMERS AND BEACHGOERS EVEN ALONG THE IMMEDIATE SHORE LINE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING LOCALIZED BEACH EROSION AND
DANGEROUS SWIMMING CONDITIONS.

A COASTAL FLOOD ADVISORY INDICATES THAT ONSHORE WINDS AND TIDES
WILL COMBINE TO GENERATE FLOODING OF LOW AREAS ALONG THE SHORE.

THERE IS A HIGH RISK OF RIP CURRENTS.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE
SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS...
JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS...BEACH PATROL
FLAGS AND SIGNS.

IF YOU BECOME CAUGHT IN A RIP CURRENT...YELL FOR HELP. REMAIN
CALM...DO NOT EXHAUST YOURSELF AND STAY AFLOAT WHILE WAITING FOR
HELP. IF YOU HAVE TO SWIM OUT OF A RIP CURRENT...SWIM PARALLEL TO
SHORE AND BACK TOWARD THE BEACH WHEN POSSIBLE. DO NOT ATTEMPT TO
SWIM DIRECTLY AGAINST A RIP CURRENT AS YOU WILL TIRE QUICKLY.

&&

$$

69
874 
WHUS44 KBRO 221452
CFWBRO

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
952 AM CDT THU JUN 22 2017

...SWELL AND SURF CONTINUE TO SUBSIDE THIS MORNING...
...RIP CURRENT THREAT REMAINS HIGH TODAY...

.TROPICAL STORM CINDY HAS BEEN DOWNGRADED TO A DEPRESSION AND 
CONTINUES TO WEAKEN AS IT CONTINUES MOVING NORTH INTO EAST TEXAS.
SWELL AND SURF GENERATED BY THE TROPICAL CYCLONE WILL CONTINUE TO
SUBSIDE WITH MOST OF THE COASTAL HAZARDS ALLOWED TO EXPIRE. ONLY 
THE RIP CURRENT RISK WILL REMAIN AT A HIGH RISK THREAT FOR THE 
REMAINDER OF THE DAY. 

TXZ251-256-257-222300-
/O.CAN.KBRO.CF.Y.0001.000000T0000Z-170622T1500Z/
/O.CAN.KBRO.SU.Y.0002.000000T0000Z-170622T1500Z/
/O.CON.KBRO.RP.S.0003.000000T0000Z-170623T0000Z/
KENEDY-COASTAL WILLACY-COASTAL CAMERON-
952 AM CDT THU JUN 22 2017

...HIGH RIP CURRENT RISK REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING...
...COASTAL FLOOD ADVISORY IS CANCELLED...
...HIGH SURF ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS CANCELLED THE
COASTAL FLOOD ADVISORY. THE HIGH SURF ADVISORY HAS BEEN
CANCELLED. 

* TIMING...RIP CURRENT THREAT CONTINUES THROUGH 7 PM.

* IMPACTS...STRONG AND POTENTIALLY LIFE THREATENING RIP CURRENTS
  WILL OCCUR ALONG THE LOWER TEXAS COASTAL BEACHES MAKING IT
  DANGEROUS FOR SWIMMERS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THERE IS A HIGH RISK OF RIP CURRENTS.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE
SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS...
JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS...BEACH PATROL
FLAGS AND SIGNS.

IF YOU BECOME CAUGHT IN A RIP CURRENT...YELL FOR HELP. REMAIN
CALM...DO NOT EXHAUST YOURSELF AND STAY AFLOAT WHILE WAITING FOR
HELP. IF YOU HAVE TO SWIM OUT OF A RIP CURRENT...SWIM PARALLEL TO
SHORE AND BACK TOWARD THE BEACH WHEN POSSIBLE. DO NOT ATTEMPT TO
SWIM DIRECTLY AGAINST A RIP CURRENT AS YOU WILL TIRE QUICKLY. 

&&

$$

What forecasters said that day

The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this high surf advisory went out at Jun 20, 2:42 PM CDT, 13 minutes earlier.

Area forecast discussion, Jun 20, 2:42 PM CDT, 13 minutes before
Area Forecast Discussion
National Weather Service Brownsville TX
242 PM CDT Tue Jun 20 2017

.SHORT TERM (Tonight through Wednesday Night): Coastal and Marine
impacts will be of the main concern from newly formed Tropical
Storm Cindy, located over the North Central Gulf of Mexico. Inland
areas will see nothing more then more heat and a fire weather
threat. As for the coastal hazards large swell being generated by
TS Cindy will be directed toward the Texas coast the next 24-36
hours...See marine section below for heights. As the higher swell
approaches the coast it will result in rough high surf with
pounding breakers, a high risk of rip currents and the potential
for coastal flooding. Astronomical high tide occurs around 330 am
so the best chance of coastal flooding is late tonight and around
sunrise, however with the high swell conditions anticipated to
peak Wednesday afternoon overwash to the dunes is possible along
any location from Boca Chica beach, South Padre Island to Kenedy
county.

Model consensus and NHC track is for TS Cindy to make headway for
the Upper Texas/SW Louisiana coast making landfall sometime late
Wednesday night/sunrise Thursday.  With our CWA remain on the west
dry subsidence  side of the storm's circulation we can expect more
of the same hot dry weather.  Precipitable water values from this
morning's sounding already were below seasonal normals at 1.5 inches.
GFS and NAM forecast for the PWATS to drop dramatically between 0.75-
1 inch which is at or below the 10 percentile or normal or very
close to record territory.  This dry air coupled with
compressed/subsident air will result in temperatures soaring well
above the century mark for many locations along and west of I-69E.
NAM is the most aggressive with Max Temps showing Brownsville
reaching 104 degrees. Records highs will be jeopardy at all RGV
climate stations. Overnight, conditions tonight and Wednesday will
be sultry to say the least with temperatures slow to drop off but
bottoming out near seasonal averages with clear skies and a slow
recovery of dew points overnight.

.LONG TERM (Thursday through Tuesday): With Tropical Storm Cindy
inland across southeast Texas/southwest Louisiana Thursday...southwest
TX will be on the subsident side of the tropical low and low to
mid level moisture will be limited across the Rio Grande Valley
and northern ranchlands through Thursday and Friday. Low to mid
level moisture will increase across south TX through the weekend
as an inverted 500mb trough develops across the lower TX coast
between the 500mb ridge across the southwest United States and the
500mb ridge across Florida and eastern Gulf of Mexico. This
should provide at least a slight chance to chance of showers and
isolated thunderstorms through the weekend into early next week as
a weak cold front makes its way into south TX Sunday and Monday
allowing moisture to pool across the CWA. With the increase in
cloud cover and rain chances...temperatures will not be as hot
Saturday through Tuesday as they will be Thursday and Friday.
&&

.Fire weather...Dry northwest to north flow around the western
periphery of Tropical Storm Cindy coupled with subsidence of very
dry air in the mid layer will allow for dew points to fall well
below normal Wednesday. Extremely high temperatures, 100-108
degrees, to combine with the low dew points crashing relative
humidity between 20-30 percent along and west of I-69C. Deep Mixing
of the boundary layer will allow for moderate wind to mix to the
surface in the afternoon with winds between 15-20 mph. This should
allow for elevated fire conditions but keep them just shy of Red
Flag conditions. A Range Fire discussion is likely to be issued
tomorrow for the elevated threat.
&&

.MARINE (Tonight through Wednesday night): At 2 pm CDT, Buoy 42020
was reporting waves around 4 feet and a 7 second East swell at 2
feet with north wind at around 15 knots.  The 42002 buoy (approx.
200nm East of Brownsville) was reporting seas near 11 feet and a 10
second swell at 8 feet. This higher swell is expected to impact the
Lower Texas Coastal waters tonight and Wednesday as newly formed
Tropical Storm Cindy continues to move slowly northwest the next
24 to 36 hours. Small craft advisories go into effect for the Gulf
waters at 7 pm and will likely continue through Wednesday night.
Winds to increase but tropical storm force winds are not
anticipated with Cindy having a rather small center and with the
strongest winds remaining on the northern and east side of the
tropical storm well removed from the Lower Texas Coastal waters.
Swell from the east become more northeast to north Wednesday night
into Thursday with a steadily lowering at that time. An isolated
shower or thunderstorm is possible but not anticipating any
squalls with the storm passing well north of the region.

Thursday through Sunday...Light to moderate west to southwest
winds will prevail across the coastal waters Thursday with
Tropical Storm Cindy inland across southeast Texas/southwest
Louisiana. Winds are expected to back to the south Thurs night and
increase as the pressure gradient increases across the western
Gulf of Mexico in the wake of Cindy. Moderate to strong southerly
winds should prevail across the lower TX coast Friday. The
pressure gradient is progged to weaken Saturday and winds are
expected to decrease and back to the east as a weak frontal
boundary moves into central TX. Light to moderate east to
southeast winds should prevail across the coastal waters through
the weekend.
&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  76  97  75  96 /  10  10   0  10
BROWNSVILLE          75 100  75  98 /  10   0   0  10
HARLINGEN            73 101  73 102 /  10   0   0  10
MCALLEN              75 104  74 105 /   0   0   0  10
RIO GRANDE CITY      75 105  74 105 /   0   0   0  10
SOUTH PADRE ISLAND   81  90  79  91 /  10  10  10  10
&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...High Rip Current Risk from late tonight through Wednesday
     evening for TXZ251-256-257.

     High Surf Advisory from 5 AM to 7 PM CDT Wednesday for TXZ251-
     256-257.

GM...Small Craft Advisory from 7 PM this evening to 7 PM CDT
     Wednesday for GMZ150-155-170-175.
&&

This product is also available on the web at:
HTTP://WEATHER.GOV/RGV

59/61/65
Hazardous weather outlook, Jun 20, 5:11 AM CDT, 9 hours 44 minutes before
Hazardous Weather Outlook
National Weather Service Brownsville TX
511 AM CDT Tue Jun 20 2017

TXZ248>257-211015-
Zapata-Jim Hogg-Brooks-Kenedy-Starr-Hidalgo-Inland Willacy-
Inland Cameron-Coastal Willacy-Coastal Cameron-
511 AM CDT Tue Jun 20 2017

This Hazardous Weather Outlook is for portions of Deep South
Texas.

.DAY ONE...Today and Tonight

An elevated risk of rip currents is possible at the beaches of
South Padre Island and at Boca Chica Beach.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

An elevated risk of rip currents is possible at the beaches of
South Padre Island and at Boca Chica Beach.

Minor coastal flooding is possible at the beaches of South Padre
Island and at Boca Chica Beach on Wednesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

GMZ130-132-135-150-155-170-175-211015-
Laguna Madre from the Port of Brownsville to the Arroyo Colorado-
Laguna Madre from the Arroyo Colorado To 5 NM north of Port
Mansfield TX-
Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX-
Coastal waters from Port Mansfield to the Rio Grande out 20 nm-
Coastal waters from Baffin Bay to Port Mansfield out 20 nm-
Waters from Port Mansfield to the Rio Grande extending from 20 to
60 nm-
Waters from Baffin Bay to Port Mansfield extending from 20 to
60 nm-
511 AM CDT Tue Jun 20 2017

This Hazardous Weather Outlook is for portions of The Gulf of
Mexico and The Laguna Madre.

.DAY ONE...Today and Tonight

Small Craft Advisories may be needed for all or portions of the
lower Texas coast tonight.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Small Craft Advisories may be needed for all or portions of the
lower Texas coastal waters Wednesday and Wednesday night...and
again Friday and Saturday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

19/69

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 20, 2:55 PM CDTCoastal Flood StatementBROKenedy31 hr
Jun 20, 2:55 PM CDTRip Current StatementBROKenedy52 hr
Jun 20, 3:54 PM CDTSmall Craft AdvisoryBRO42 hr

Nearby

High Surf Advisories in Texas, 2017Every high surf advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.